Advanced Search
MyIDEAS: Login to save this article or follow this journal

Sources of exchange rate fluctuations with Taylor rule fundamentals

Contents:

Author Info

  • Kempa, Bernd
  • Wilde, Wolfram

Abstract

This paper investigates the sources of exchange rate fluctuations when monetary policy follows a Taylor rule interest rate reaction function. We first present a simple dynamic exchange rate model with Taylor rule fundamentals which is triangular in the long-run impacts of shocks to the output market, the interest rate differential, and the Taylor rule. We then proceed to assess the relative importance of various shocks in exchange rate determination by estimating a structural VAR with long-run identification restrictions based on the triangular structure of the model. We find demand shocks to be less important than in earlier VAR studies, with both supply shocks and nominal shocks explaining a substantial part of real exchange rate fluctuations.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://www.sciencedirect.com/science/article/pii/S0264999311001969
Download Restriction: Full text for ScienceDirect subscribers only

As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

Bibliographic Info

Article provided by Elsevier in its journal Economic Modelling.

Volume (Year): 28 (2011)
Issue (Month): 6 ()
Pages: 2622-2627

as in new window
Handle: RePEc:eee:ecmode:v:28:y:2011:i:6:p:2622-2627

Contact details of provider:
Web page: http://www.elsevier.com/locate/inca/30411

Related research

Keywords: Exchange rate fluctuations; Taylor rule; Structural VAR;

Find related papers by JEL classification:

References

No references listed on IDEAS
You can help add them by filling out this form.

Citations

Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
  1. Baaziz, Yosra & Labidi, Moez & Lahiani, Amine, 2013. "Does the South African Reserve Bank follow a nonlinear interest rate reaction function?," Economic Modelling, Elsevier, vol. 35(C), pages 272-282.

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:eee:ecmode:v:28:y:2011:i:6:p:2622-2627. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Zhang, Lei).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.